Page 1 of 4 123 ... LastLast
Results 1 to 10 of 32

Thread: Prednisone?

  1. #1
    Join Date
    Apr 2009
    Location
    Ontario
    Posts
    14
    Blog Entries
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Prednisone?

    Hi all,

    I saw my doctor yesterday and he recommended Prednisone for me for a total of 10 days to attempt to reduce the joint pain. I started it yesterday morning 10 tabs 5mg each was my first dosage, and then this morning I have to take 9 tabs 5mg each and so on. I woke up this morning with severe wrist pain. My question is, How long does it take for the medication to take affect? And should I continue to have joint pain? Thanks in advance.

    Be well,
    Cindy

  2. #2
    Join Date
    Feb 2009
    Location
    maryland
    Posts
    344
    Blog Entries
    3
    Thanks
    3
    Thanked 4 Times in 4 Posts

    Default

    I am not sure but someone should be along to help you. i refuse to take the steroids and deal with the pain or take tramadol or lorotabs. i don't care for the side affects that steroids do to you.
    but just be patient someone will be along to help you.

  3. #3
    Join Date
    Apr 2009
    Location
    Australia
    Posts
    12
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    For me, it takes around 3 days for steriods to take effect, and my pain comes back the lower I go. It has just come back at 10mg. This is only my experience, I don't wake up in pain, my pain turns up as the afternoon goes on unless I have had a really bad night and then it will still be there in the morning.

  4. #4
    Join Date
    Jan 2009
    Location
    Central Oregon
    Posts
    53
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    good luck on that prednisone - it takes a few days to kick in and when it does it works great just watch then side effects (Mood swings, weight gain (lots of weight and fast) sleeplessness, restlessness, the jitters) not a fun drug but one that works.

    RedHairANgel

  5. #5
    Join Date
    Apr 2009
    Location
    Los Angeles
    Posts
    225
    Blog Entries
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I am on prednisone... When I was first diagnosed in early Nov. 2008 I was on 30mg and now I am down to 5mg. Each time my doctor tappered me down on a lower dosage I had flare ups. I don't know if it helps with the pain but I too had painful swelling in my knees, feet and hands. TERRIBLE! I couldn't make a fist. I have to say one thing that has helped me a lot is medical marijuana...brownies to be exact as I do not smoke and didn't want to start for the sake of being out pain. They are extremely strong and help 100% with my pain but I only eat half of one at night just before I go to sleep. You might want to look into this as an alternative. I know a lot of people are against medical marijuana and I too was one of these people until I was diagnosed and the pain was driving me crazy...if the wind blew too hard it would hurt me and uncontrollable crying. Not anymore.

  6. #6
    Join Date
    Mar 2009
    Location
    Crossville, TN
    Posts
    65
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    that is a new one for me medical marijuana for pain. I take hydrocodones for my pain but will be seeing my new doc on tuesday and who knows what she will be putting me on. I'm glad that you have found a good way to manage your pain.
    God Bless you always,

    Maria

  7. #7
    Join Date
    Apr 2009
    Location
    Porter, Texas (outskirts of Houston)
    Posts
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Unhappy prednisone

    I noticed that you take tramadol and loratabs for the pain. does the tramadol not make you sleepy? I am suppose to take 100 mg three times a day but can only take it once a day because I get to sleepy.

  8. #8
    Join Date
    Mar 2009
    Location
    Rural SE Minnesota
    Posts
    32
    Blog Entries
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I wAS ON PREDNISONE years back for 4 years and it helped then, no weight gain.
    I am back on it now and it has made me feel better, its been 2 weeks, started at 20 mg, now on 15, when I feel leveled out I will go to 10 mg and so on. So far I have lost weight. I try to snack on fresh fruit and vegies, not sweets. I'd rather try the prednisone than some of the other drugs. I also have been on plaquinal for 10 years.
    As for the med marijuana, I tried some cause I was in so much pain. It made it way worse. Not for me!!
    Red angel How much weight have you gained, I am worried about it
    Pam


  9. #9
    Join Date
    Apr 2009
    Location
    Porter, Texas (outskirts of Houston)
    Posts
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default prednisone

    I saw your post asking about the weight gain on prednisone. I think everyone is different so people gain and some people lose. I have gained 82 lbs being on this drug for 9 years. I am only taken 10 mg every day (unlesss going through a flare) but being on this drug for so long as given me cushings syndrome so please be very careful when taken this medicine. Your doctor will know the correct dose to give you.

  10. #10
    Join Date
    Mar 2009
    Location
    texas
    Posts
    46
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    when i first started taking prednisone, i noticed some improvement after a week.. but it took about a month to see major improvement..

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •